Positive solutions of nonlinear Schrödinger-Poisson systems with radial potentials vanishing at infinity. (English) Zbl 1200.35098

The paper deals with mountain-pass solutions to a system of Schrödinger–Poisson equations of the form \[ \begin{cases} -\Delta u+V(x)u+\phi u=K(x) u^p,\quad x\in \mathbb R^N,\\ -\Delta \phi=u^2, \end{cases} \] where \(N\in\{3,4,5\},\) \(1<p<(N+2)/(N-2),\) \(V,\;K:\;\mathbb R^N\to \mathbb R_+\) are radial and smooth and satisfy \[ {a\over{1+|x|^\alpha}}\leq V(x)\leq A,\quad 0<K(x)\leq {b\over {1+|x|^\beta}} \] with \(\alpha\in (0,2],\) \(a,A,b,\beta>0.\) Define \[ \sigma=\begin{cases} {{N+2}\over {N-2}}-{{4\beta}\over {\alpha(N-2)}} & \text{if}\;0<\beta<\alpha,\\ 1 & \text{otherwise,} \end{cases} \] and \[ \alpha^*={{2(N-1)(N-2)}\over {3N+2}}. \] Assuming \(\alpha<\alpha^*\) and \(p\in (\sigma,2^*-1)\cap [3,2^*-1),\) the author proves that there exists a non-trivial, positive and radial mountain-pass solution \((u,\phi)\in H^1(\mathbb R^N)\times {\mathcal D}^{1,2}(\mathbb R^n)\) of the above system such that \(\lim_{|x|\to\infty}u=0\).


35J50 Variational methods for elliptic systems
35J47 Second-order elliptic systems
35J10 Schrödinger operator, Schrödinger equation
35B09 Positive solutions to PDEs
Full Text: DOI Link


[1] A. AMBROSETTI - V. FELLI - A. MALCHIODI, Ground states of nonlinear Schrödinger equations with potentials vanishing at infinity. J. Eur. Math. Soc. 7 (2005), 117-144. · Zbl 1064.35175
[2] A. AMBROSETTI - A. MALCHIODI, Nonlinear Analysis and Semilinear Elliptic Problems. Cambridge Stud. Adv. Math. 104, Cambridge Univ. Press, 2007. · Zbl 1125.47052
[3] A. AMBROSETTI - P. H. RABINOWITZ, Dual variational methods in critical point theory and applications. J. Funct. Anal. 14 (1973), 349-381. · Zbl 0273.49063
[4] A. AMBROSETTI - D. RUIZ, Multiple bound states for the Schrödinger-Poisson problem. Comm. Contemp. Math. 10 (2008), 1-14. · Zbl 1188.35171
[5] H. BERESTYCKI - P. L. LIONS, Nonlinear scalar field equations, I: Existence of a ground state. Arch. Ration. Mech. Anal. 82 (1983), 313-345. · Zbl 0533.35029
[6] D. CASSANI, Existence and non-existence of solitary waves for critical Klein- Gordon equation coupled with Maxwell equations. Nonlinear Anal. 58 (2004), 733-747. · Zbl 1057.35041
[7] T. D’APRILE - D. MUGNAI, Non-existence results for the coupled Klein-Gordon- Maxwell and Schrödinger-Maxwell equations. Adv. Nonlinear Stud. 4 (2004), 307-322. · Zbl 1142.35406
[8] L. JEANJEAN - K. TANAKA, A positive solution for a nonlinear Schrödinger equation on N R . Indiana Univ. Math. J. 54 (2005), 443-464. · Zbl 1143.35321
[9] O. KAVIAN, Introduction ‘a la théorie des points critiques et applications aux probl‘emes elliptiques. Springer, Paris, 1993. · Zbl 0797.58005
[10] P.-L. LIONS, Solutions of Hartree-Fock equations for Coulomb systems. Comm. Math. Phys. 109 (1984), 33-97. · Zbl 0618.35111
[11] B. OPIC - A. KUFNER, Hardy-Type Inequalities. Pitman Res. Notes in Math. Ser. 219, Longman Sci. Tech., Harlow, 1990.
[12] D. RUIZ, The nonlinear Schrödinger-Poisson equation under the effect of a nonlinear local term. J. Funct. Anal. 237 (2006), 655-674. · Zbl 1136.35037
[13] W. A. STRAUSS, Existence of solitary waves in higher dimensions. Comm. Math. Phys. 55 (1977), 149-162. · Zbl 0356.35028
[14] J. SU - Z. Q. WANG - M. WILLEM, Weighted Sobolev embedding with unbounded and decaying radial potentials. J. Differential Equations 238 (2007), 201-219. · Zbl 1220.35026
[15] M. STRUWE, Variational Methods: Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems. 3rd ed., Springer, Berlin, 2000. · Zbl 0939.49001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.